Alert archive / Michigan / Gale Warnings in 2019

Gale Warning 3, NWS Gaylord, MI

January 9, 2019

NWS Gaylord, MI issued this gale warning at Jan 9, 2019, 12:15 AM EST. It took effect at Jan 9, 2019, 4:00 AM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2019, 12:15 AM EST (05:15 UTC)
In effect from
Jan 9, 2019, 4:00 AM EST
Expired
Jan 9, 2019, 10:51 PM EST
In force
19 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

615 
WHUS73 KAPX 090515
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1215 AM EST Wed Jan 9 2019

LHZ347-348-091600-
/O.UPG.KAPX.SC.Y.0004.000000T0000Z-190110T0500Z/
/O.NEW.KAPX.GL.W.0003.190109T0900Z-190110T0500Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1215 AM EST Wed Jan 9 2019

...GALE WARNING IN EFFECT FROM 4 AM EARLY THIS MORNING TO
MIDNIGHT EST TONIGHT...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 4 AM early this morning to
midnight EST tonight. THE Small Craft Advisory IS NO LONGER IN
EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-091600-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190110T0500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1215 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A Small Craft Advisory remains in effect until midnight EST
tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-091600-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190110T0500Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1215 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A Small Craft Advisory remains in effect until midnight EST
tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-349-091600-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190110T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
1215 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A Small Craft Advisory remains in effect until midnight EST
tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
5 follow-up statements
992 
WHUS73 KAPX 090708
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
208 AM EST Wed Jan 9 2019

LHZ347-348-091700-
/O.CON.KAPX.GL.W.0003.190109T0900Z-190110T0500Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
208 AM EST Wed Jan 9 2019

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A Gale Warning remains in effect until midnight EST tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-091700-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190110T0500Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
208 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A Small Craft Advisory remains in effect until midnight EST
tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-091700-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190110T0500Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
208 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A Small Craft Advisory remains in effect until midnight EST
tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-349-091700-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190110T0500Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
208 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A Small Craft Advisory remains in effect until midnight EST
tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
060 
WHUS73 KAPX 091139
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
639 AM EST Wed Jan 9 2019

LHZ347-348-091945-
/O.CON.KAPX.GL.W.0003.000000T0000Z-190110T0500Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
639 AM EST Wed Jan 9 2019

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A Gale Warning remains in effect until midnight EST tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-091945-
/O.EXT.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
639 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 7 PM EST
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-091945-
/O.EXT.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
639 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 7 PM EST
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-349-091945-
/O.EXT.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
639 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THURSDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 7 PM EST
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
192 
WHUS73 KAPX 091449
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
949 AM EST Wed Jan 9 2019

LHZ347-348-092300-
/O.CON.KAPX.GL.W.0003.000000T0000Z-190110T0500Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
949 AM EST Wed Jan 9 2019

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A Gale Warning remains in effect until midnight EST tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-092300-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
949 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

A Small Craft Advisory remains in effect until 7 PM EST Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-092300-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
949 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

A Small Craft Advisory remains in effect until 7 PM EST Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-349-092300-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
949 AM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

A Small Craft Advisory remains in effect until 7 PM EST Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
901 
WHUS73 KAPX 092055
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
355 PM EST Wed Jan 9 2019

LHZ347-348-100500-
/O.CON.KAPX.GL.W.0003.000000T0000Z-190110T0500Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
355 PM EST Wed Jan 9 2019

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A Gale Warning remains in effect until midnight EST tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-100500-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
355 PM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

A Small Craft Advisory remains in effect until 7 PM EST Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-100500-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
355 PM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

A Small Craft Advisory remains in effect until 7 PM EST Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-349-100500-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
355 PM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

A Small Craft Advisory remains in effect until 7 PM EST Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
752 
WHUS73 KAPX 100351
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1051 PM EST Wed Jan 9 2019

LHZ347-348-101200-
/O.CAN.KAPX.GL.W.0003.000000T0000Z-190110T0500Z/
/O.EXB.KAPX.SC.Y.0004.000000T0000Z-190111T0500Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1051 PM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST THURSDAY
NIGHT...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until midnight EST Thursday night.
The Gale Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ349-101200-
/O.EXT.KAPX.SC.Y.0004.000000T0000Z-190111T0500Z/
Sturgeon Pt to Alabaster MI-
1051 PM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST THURSDAY
NIGHT...

THE Small Craft Advisory IS NOW IN EFFECT until midnight EST
Thursday night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-101200-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1051 PM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

A Small Craft Advisory remains in effect until 7 PM EST Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-341-342-344>346-101200-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1051 PM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

A Small Craft Advisory remains in effect until 7 PM EST Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-101200-
/O.CON.KAPX.SC.Y.0004.000000T0000Z-190111T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
1051 PM EST Wed Jan 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

A Small Craft Advisory remains in effect until 7 PM EST Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 8, 11:08 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Jan 8, 11:08 PM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1108 PM EST Tue Jan 8 2019

.UPDATE...
Issued at 736 PM EST Tue Jan 8 2019

Stacked low pressure system is across Ontario with a mid level
trough axis now sweeping across eastern upper and lower Michigan.
Surface winds are now veering more northwestward with colder air
now spreading into northern Michigan. Forcing along the trough
axis combined with an increasing lake response has/is producing a
nice flare-up of precip across eastern upper Michigan and
especially into NW lower Michigan. Probably with some terrain
boost. Precip was a bit mixy an hour or so ago as last vestige of
near surface warm layer was getting erased (had a brief instance
of FZRA at GLR and PLN). But snow does seem to be the dominant
p-type at this point.

Flare-up of precip along the trough will continue for a few more
hours as it moves through before we settle into a more traditional
NW flow lake effect regime and snow showers take on the more
typical banded appearance. I did make a tweak to the forecast to
have some mixy precip (snow/rain/freezing rain) through mid
evening or so as the last bit of the warm air gets pushed out.
Nighttime snow accumulations of 1 to 3 inches in the snowbelts
look good for the moment as does ongoing winter weather advisory
addressing snow and hazardous travel conditions.

&&

.NEAR TERM...(Through Tonight)
Issued at 353 PM EST Tue Jan 8 2019

...Colder air sweeps into the region tonight producing lake effect
snow...

High Impact Weather Potential...Temperatures falling below freezing
causing wet and slushy secondary roads and surfaces to freeze and
become hazardous. Accumulating lake effect snow combined with
northwest winds gusting to 30 mph tonight will result in hazardous
travel...including deteriorating road conditions and reduced
visibilities.

Pattern Synopsis/Forecast...Deep vertically stacked low pressure
remains centered over Central Ontario this afternoon with several
fronts/troughs spoked around the center. Latest short wave rotating
around this system continues to generate some light precip across
Eastern Upper and Lower Michigan. Precip has fallen mainly as rain
so far today across Lower Michigan where temps are in the mid 30s to
around 40 degrees...with some snow mixing in across Eastern Upper
Michigan where temps are a bit cooler.

Main cold front is pushing thru Western Upper Michigan and
Wisconsin attm...with temps dropping thru the 20s in the its wake.
This front will slide thru our CWA this evening...ushering
significantly colder air into the region. As a result...light snow
will increasingly mix with any residual synoptic rain before precip
switches over to all snow as CAA strengthens. Any wet surfaces will
begin to refreeze as temps fall below freezing. Arrival of colder
air will quickly begin to produce lake effect snow showers...
targeting our typical snowbelt areas under the direction of NW low
level flow. Also...NW winds will strengthen as the low level
pressure gradient tightens in the wake of the cold front...with
gusts to 30 mph expected.

All of the above will result in increasingly hazardous travel
conditions as we head into tonight and Wednesday. While expected
snowfall will marginally meet Winter Wx Advisory criteria (2-3
inches per period for most of our snowbelt areas)...the combination
of all of the above outlined hazards will put our snowbelt areas
solidly within Winter Wx Advisory criteria. Will therefore issue
Winter Wx Advisories for these counties in effect thru Wednesday
evening.

Temps will be significantly colder thanks to ongoing CAA thru the
middle of the week. Low temps tonight will fall into the low to mid
20s.

&&

.SHORT TERM...(Wednesday through Friday)
Issued at 353 PM EST Tue Jan 8 2019

...Colder with lake effect snow...

High Impact Weather Potential...Low to moderate.

Primary Forecast Concerns...Lake effect snow accumulations.

Colder air will lead to lake effect snow showers through early
Thursday.

Wednesday into Wednesday night...Colder air continues to advect into
the region from the northwest thereby increasing over lake
instability (lake/850 mb delta ts in the lower 20s). Moderately
decent looking model soundings with inversion heights holding near
5500 or so feet through the day Wednesday before falling to between
3,000 and 3,500 feet Wednesday night. An important note is that
moisture targets the dendritic growth zone (dgz) which is -12 to
-18 c which should lead to large dendrites (snow flakes) that stack
up nicely. The flow remains out of the northwest Wednesday before
veering into the north northwest Wednesday night. Both of these
flows tap into moisture off of both Lake Superior and Lake Michigan.
Lastly, 850-700 mb moisture is an impressive 80 to 90 percent
through Wednesday before slowly diminishing Wednesday night. Last,
last thing is that winds will be gusty at times leading to some
blowing and drifting snow. It still looks like northwest lower will
be targeted with a subtle shift in the bands to the west Wednesday
night. A general couple to a few inches of additional snow is
expected in the normal snow belts of eastern upper and northwest
lower with local higher amounts likely in any dominant bands that
set up.

Thursday and Thursday night...High pressure/subsidence and drier air
all moves into the region. So after a few lingering northerly or
north northwesterly flow lake effect snow showers, activity should
come to an end leaving partly to mostly cloudy skies.

Colder with highs in the mid to upper 20s Wednesday and lows ranging
from the upper single digits north to the mid and upper teens south.
Highs Thursday ranging from the mid teens north to the lower 20s
south and lows ranging from the single digits to mid teens.

.LONG TERM...(Friday night through Tuesday)
Issued at 353 PM EST Tue Jan 8 2019

...Seasonably cold followed by moderating temperatures...

High Impact Weather Potential...Low.

Seasonably cold temperatures continue through the weekend before
moderating early next week. Meanwhile...some snow shower chances
later Friday into Saturday as a trough digs down through the flow.
Models have waffled on the track of this system and continue to
trend farther south so we shall see.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1107 PM EST Tue Jan 8 2019

Colder air will continue to spill into northern Michigan leading
to lake induced snow showers across a good portion of northern
lower Michigan through Wednesday night. Decent lake effect snow
showers will be the rule through the current terminal forecast
period, with MVFR and occasional IFR conditions and NW gusty
winds.

&&

.MARINE...
Issued at 353 PM EST Tue Jan 8 2019

Winds and waves will reach SCA criteria along our nearshore areas
tonight...Wednesday and Wednesday night as NW winds strengthen in
the wake of a strong cold front. Rain/snow mix will switch over to
lake effect snow showers as the colder air arrives this evening.
Lake effect snow showers will continue to impact much of Northern
Michigan tonight...Wednesday and Wednesday night.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until midnight EST Wednesday night for
     MIZ008-019-021-022-027-028.
LH...SMALL CRAFT ADVISORY until midnight EST Wednesday night for
     LHZ345>349.
LM...SMALL CRAFT ADVISORY until midnight EST Wednesday night for
     LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY until midnight EST Wednesday night for
     LSZ321-322.
&&

UPDATE...BA
NEAR TERM...MR
SHORT TERM...AS
LONG TERM...AS
AVIATION...BA
MARINE...MR
Hazardous weather outlook, Jan 8, 10:29 PM EST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1029 PM EST Tue Jan 8 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-091100-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
1029 PM EST Tue Jan 8 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Overnight.

Significantly colder air will continue to overspread the region
overnight producing accumulating lake effect snow showers, mainly
impacting the traditional snowbelt areas of Eastern Upper and
Northwest Lower Michigan. Gusty northwest winds will produce some
blowing snow further reducing visibilities. Please see Winter
Weather Advisories for further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Accumulating lake effect snow showers will continue to impact our
typical snowbelt areas Wednesday and Wednesday night. Gusty
northwest winds will continue to result in blowing snow and further
lowering of visibilities. Please see Winter Weather Advisories for
further details.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the National
Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

Nearby

Gale Warnings in Michigan, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.